MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FG13150-0615-2S
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a ped3 pipeline was stuck in a phenom 21 catheter.During the passage of the flow diverter inside the microcatheter, the healthcare provider (hcp) feels difficulty and complication the infusion is verified, the angiograph images are verified and it is determined that the microcatheter traps the diverter, preventing it from passing.It was stuck in the proximal section of the catheter during delivery.The catheter was flushed continuously with heparanized saline.The catheter was damaged in the distal section.The pushwire was not damaged.The devices were prepared as indicated in the instructions for use (ifu).Another flow diverter was implemented.The patient was being treated for an unruptured, fusiform aneurysm in the internal carotid artery (ica).It was a mid cerebral aneurysm.The max diameter was 2.8mm and the neck diameter was 3.2mm.The distal landing zone was 2.5mm and the proximal landing zone was 2.2mm.Vessel tortuosity was moderate.The access vessel was the right femoral artery with a diameter of 7mm.No patient injury or symptoms were reported.  ancillary devices: navien 058 lot: b466156 new information was received.The doctor tried to solve the problem by verifying that all the accesses were correct, the doctor also verified infusions.
 
Additional Manufacturer Narrative
Product analysis #705415480, equipment used: video inspection system (m-81805), ruler (m-83360), pin gauge sets (m-84082, m-84081), camera (panasonic lumix dmc-zs5) drawing(s), referenced: dwgsfg13xxx-yyyy-zz rev.F as found condition: the pipeline vantage device and phenom-21 micro catheter were returned for analysis within a shipping box; within a sealed tyvek biohazard pouch and within a sealed plastic biohazard pouch.The pipeline vantage was returned within the phenom-21 micro catheter with the pusher extending out of the hub ~160.0cm.Visual inspection/damage location details: no damages or irregularities were found with the phenom-21 micro catheter hub.The phenom-21 micro catheter body was found accordioned under the strain relief.No damages or irregularities were found with the distal tip or marker bands.No damages or irregularities were found with the proximal pusher.The hypotube became stretched during the extraction from within the micro catheter.No damages were found with the bumper.The supporting disks, advance resheathing mechanism, distal/proximal dps restraint, dps sleeves and tip coil were found separated from the pusher, potentially caused during the extraction.The phenom-21 inner liner was found damaged throughout the micro catheter.The dps sleeves and tip coil were found entangled with the inner liner.The proximal braid end was found tapered, damaged, and frayed.The distal braid end was found fully opened, and undamaged.Testing/analysis: the phenom-21 micro catheter total length was measured to be ~158.9cm and the usable length was measured to be ~152.2cm, which is within specification (specification: total (ref) = 156.5cm, usable = 150cm ± 5cm).The pipeline vantage could not be removed from the micro catheter as it was found stuck and the micro catheter was cut to remove the pusher/braid.The micro catheter inner diameter was measured to be ~0.021¿ at the distal end, which is within specification (specification: 0.021¿ ± 0.001¿).The proximal inner diameter could not be measured as it was destroyed during the extraction.Conclusion: based on the analysis findings, the customer report of ¿resistance/stuck during delivery¿ was confirmed.The cause of the resistance was found to be the damaged inner liner entangling with the pipeline vantage device.Possible causes for catheter liner damage are high force deliver, devices not hydrated prior to use, pipeline advanced aggressively, or pipeline advanced against high resistance.Customer reported devices were flushed continuously, devices were prepared per ifu, and vessel tortuosity as moderate.The customer report of ¿catheter damage¿ at the distal section was not confirmed.However, accordioning was found proximally (under the strain relief).The accordioning is likely to have been caused by attempts to retract the micro catheter against the reported resistance.The supporting disks, advance resheathing mechanism, distal/proximal dps restraint, dps sleeves and tip coil separation is also likely caused by the reported resistance.The braid was found damaged.Potential causes for braid damage are high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance.Ngod 10 2023-02-26.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16498336
Report Number2029214-2023-00425
Device Sequence Number6536226
Product Code OUT
UDI-Device Identifier00763000399689
UDI-Public00763000399689
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2025
Device Model NumberFG13150-0615-2S
Device Catalogue NumberFG13150-0615-2S
Device Lot Number223764203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale